I was in the same boat. Come to find out Metformin and Lipitor side effects are diahrrea and due to that you will lose some weight. Both medication targets weight loss my Doctor says, no need to be alarmed. It's safe.
I agree on the thyroid level. I take Synthroid as well and was stable on the same dose for many years. Since my diabetes diagnosis my thyroid level keeps destabilizing-both hyper and hypo so it's important to have regular TSH tests to make sure you are in target range. Hyperthyroidism can cause weight loss; other symptoms are being warm all the time, anxiety/agitation and diahrrea.
I have that same experience and cutting to the chase, it's the meds. I take lipitor and after 4 weeks i lost 12lbs. I stopped taking it, and BAM! I gained the weight back. I started taking it again and lost the pounds again. So I can assure you, if you are taking lipitor, it is the cause. Doctors won't tell you this.
I'm another volunteer here ... I'm a long-time Type 1, and not a medical professional.
Some possibly relevant facts you haven't mentioned include how well your blood sugar is staying within your target range. While your diet & lifestyle sound quite healthy, it's important for you to keep your BG wihtin the target range. Excessive periods of high blood sugar can cause weight loss because the calories are excreted in the urine. Review your BG results with your doc.
Many of us with auto-immune diabetes (Type 1, that is) also have thyroid issues. I notice that you're taking synthroid. Hvae you doc check your levels in your next blood test to be sure that that's okay, too. Outofwhack thyroids can cause weight changes, too.
Lipitor is used to control cholesterol and while I've read that some folks get muscle aches from it. There is a blood test (tho' I don't recall its name) that can help detect "muscle wasting." It's ideal to get a baseline (before starting the cholesterol med) to have a reading with which to compare the "after using" readings. The reading can also be skewed by any recent bruises or injuries. Again, tell your doc your concerns &, especially if you have generalized muscle aches, ask your doc about this test.
Finally, talk to your doc about an overall checkup because weight loss may (not) be related to diabetes at all. Sometimes life (& stressors) change our appetite and/or activity very gradually, but over time, the effects accumulate. This is true both for unwanted weight gain & weight loss.
Hi gcool! I am not a medical professional, but a mom of a 17 year old who was diagnosed with type 1 diabetes at the age of 21 months. All of the volunteers here at Medhelp have knowledge of and life experiences with type 1 diabetes. Seeing that you are on metformin, I am going to assume that you have type 2 diabetes. I do not have any personal knowledge of this medication and the other meds you have listed I cannot comment on either. What I can suggest is that you pose this question to your healthcare provider and have some blood work done to check your levels. I believe that is where you should start and I wish you luck in finding the answers.